MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY
Model Number M0061602100
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023, based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex urinary diversion stent set was used during a catheter replacement procedure.The exact event date was not reported.During preparation, when the device was unpacked, a kink was discovered.It was also noted that the stent shaft was broken in half.The procedure was completed using another percuflex urinary diversion stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023, based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Block h10: the returned urinary diversion stent was analyzed, and a magnification and visual evaluation noted that the coil kinked, and the shaft detached.A functional test with a guidewire was performed in order to see clearer the kinked reported.No other problems with the device were noted.The reported event of stent kinked, and stent shaft break was confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is probable that the problem of stent kinked was caused due to the interaction between the guidewire and the stent device as well, such as the handling of the device could have contributed with the complaint event reported.Also, for the reported problem of stent shaft break, based on the irregular shape of the detached tips, there is enough evidence to conclude that the device was cut.Therefore, all compiled information on this investigation determines that the most probable cause is unintended use error cause or contributed to event, since the interaction between the user and device, or sample, caused or contributed to the error.
 
Event or Problem Description

Brand Name
PERCUFLEX URINARY DIVERSION STENT SET
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18031167
Report Number3005099803-2023-05705
Device Sequence Number6074070
Product Code LJE
UDI-Device Identifier08714729297178
UDI-Public08714729297178
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberM0061602100
Device Catalogue Number160-210
Device Lot Number0029622303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian